Vermont, 2009Flash Flood and Damaging Wind in Vermont, June 30, 2009
June 30, 2009 · NWS ALY · 2 events in 1 county or zone
The approach of an upper level low pressure system, extreme instability in place, along with a cold front approaching from the west, triggered numerous thunderstorms across southern Vermont during Tuesday afternoon and evening on June 30th, some of which became severe. In addition, some thunderstorms redeveloped over the same areas, producing flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The approach of an upper level low pressure system, extreme instability in place, along with a cold front approaching from the west, triggered numerous thunderstorms across southern Vermont during Tuesday afternoon and evening on June 30th, some of which became severe.
In addition, some thunderstorms redeveloped over the same areas, producing flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 30, 2:42 PM EST, 17 minutes earlier.
Area forecast discussion, Jun 30, 2:42 PM EST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
342 PM EDT TUE JUN 30 2009
.SYNOPSIS...
A STRONG UPPER LEVEL LOW NEAR THE EASTERN GREAT LAKES REGION WILL
KEEP THE WEATHER UNSETTLED THROUGH MOST OF THE WORK WEEK. THIS SLOW
MOVING CUTOFF LOW WILL PRODUCE SHOWERS AND THUNDERSTORMS OVER THE
NEXT FEW DAYS...AS DISTURBANCES ROTATE AROUND THE UPPER LOW.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
WITH THE ONGOING EVENT...FLASH FLOOD WATCH ISSUED FOR
ADIRONDACKS...LAKE GEORGE AND SARATOGA REGIONS. TRAINING OF
CONVECTIVE LINES CAUSING URBAN AND SMALL STREAM FLOODING...AND
SOME LOCALIZED FLASH FLOODING. STRONG CONVECTION SHOULD ROTATE OUT
OF THE CATSKILLS AND MID HUDSON VALLEY...SO OTHER THAN SOME URBAN
AND SMALL STREAM ISSUES DOWN THERE...BEST FLASH FLOOD POTENTIAL
SEEMS TO BE UP NORTH WHERE CONVECTION WILL CONTINUE TO TRACK INTO
THIS EVENING.
OUR ALY 18Z SOUNDING OFFERED NO SURPRISES...WITH @1500 CAPES...BUT
RECALCULATED VIL OF DAY JUST A LITTLE HIGHER THAN SUGGESTED IN 12Z
SOUNDING...SO MID/UPPER 40S VILS SEEM TO SUPPORT 3/4 HAIL. LCLS
HIGH...SO EVEN THOUGH WE AND OTHER SURROUNDING AREAS ARE SEEING
SOME ROTATION IN STORMS...TORNADO POTENTIAL SEEMS MINIMAL...BUT
STILL...WEAK SPIN UPS NOT OUT OF THE QUESTION.
CONVECTION WILL WEAKEN AROUND OR JUST AFTER SUNSET...BUT SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE OVERNIGHT. SOME
BREAKS IN THE CLOUDS BETWEEN THE SCATTERED SHOWERS AND STORMS DUE
TO THE NATURE OF THE UPPER LOW...AND NIGHTTIME DIURNAL SUBSIDENCE.
LOWS IN THE UPPER 50S TO LOWER/MID 60S.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
TOMORROW...THERE IS A DECENT CONSENSUS FROM GUIDANCE OF SIMILAR
CONDITIONS TO TODAY...EXCEPT CLOUD COVER SHOULD BE MORE WIDESPREAD
IN THE MORNING...SUPPRESSING HIGH TEMPERATURES A LITTLE BIT MORE
THAN TODAY. AXIS OF INSTABILITY AND LOW LEVEL THETA-E A LITTLE
FURTHER EAST...BUT CONTINUED GRADUAL COOLING ALOFT AND AT LEAST
SOME INSTABILITY OVER THE REGION WILL SUPPORT CONVECTION FROM OUR
REGION AND POINTS EAST. AGAIN...SIMILAR TO TODAY...BUT A LITTLE
LESS INSTABILITY...AND DISPLACED A LITTLE FURTHER EAST. SPC
SUGGESTS SOME POTENTIAL FOR SEVERE STORMS AGAIN...SO STAY TUNED.
THIS STILL PUTS OUR ENTIRE AREA IN THE LIKELY SHOWERS AND STRONG
THUNDERSTORMS FOR TOMORROW MIDDAY INTO THE EVENING. HIGHS IN THE
70S...SOME 60S IN HIGHER TERRAIN.
AREAL EXTENT OF SHOWERS AND STORMS SHRINKS AGAIN TOMORROW
NIGHT...THEN A MORE ORGANIZED UPPER IMPULSE IS TIMED TO BEGIN
AFFECTING OUR REGION THROUGH THE DAY THURSDAY INTO THURSDAY
NIGHT...WITH MORE WIDESPREAD CLOUD COVER...AND MORE
SHOWERS...PERHAPS LESS CONVECTION...BUT STILL WORDING SCATTERED
THUNDERSTORMS IN FORECAST. WORDING HEAVY RAIN POTENTIAL TONIGHT
THROUGH THURSDAY...WITH WORDING SMALL HAIL AND GUSTY WINDS DURING
AFTERNOONS. HIGHS THURSDAY IN THE 60S TO LOWER/MID 70S...LOWS
THURSDAY NIGHT IN THE UPPER 50S TO LOWER/MID 60S.
UPPER LOW AND MEAN UPPER TROUGH AXIS TIMED TO EXIT EAST OF OUR
REGION THROUGH THE DAY FRIDAY...AND WESTERLY MEAN WIND FLOW
SPREADS ACROSS THE REGION. FLAT SHORT WAVE UPPER RIDGING ALSO
BUILDS INTO THE REGION...SUGGESTING THAT SOME CLEARING SHOULD TAKE
PLACE. STILL SOME SCATTERED SHOWER ACTIVITY POSSIBLE WITH HIGHS IN
THE 70S.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
POPULATED WITH MOS GUIDANCE. VERTICALLY STACKED LOW PRESSURE WILL
BECOME LARGELY CUT OFF DURING THE PERIOD...WITH VERY LIMITED
EASTWARD PROGRESSION. FRIDAY...THE LOW IS OVER SOUTHERN QUEBEC...
AND BY TUESDAY HAS MADE IT ONLY TO EASTERN NOVA SCOTIA. CHC POPS
WILL GRADUALLY DIMINISH IN AREA THROUGH THE PERIOD. BY MONDAY...
SLGT CHC POPS PREVAIL...AND BY TUE...ONLY PART OF THE WESTERN
ADIRONDACKS WILL STILL BE FOUND WITH CHC POPS. AT LAST...BY TUE...
IT LOOKS AS THOUGH HIGH PRESSURE IS EXPECTED TO BEGIN SETTLING IN
FROM THE WEST.
GRADUALLY INCREASING SUNSHINE AS THE LOW HEADS OFF WILL RESULT IN
INCREASING INSTABILITY. FROM SATURDAY ON...TSRA IS A POSSIBILITY...
AND HAVE ACCOUNTED FOR THIS IN THE GRIDS. BASED ON SURFACE LIS...
SATURDAY LOOKS LIKE THE BEST OPPORTUNITY FOR THIS. HOWEVER...CAPES
ARE SOMEWHAT DEFICIENT FROM THE SURFACE ON UP.
MOSTLY CLOUDY SKIES AND ANY SHOWER ACTIVITY SHOULD KEEP DAYTIME HIGH
TEMPERATURES AT BAY COME SUNDAY. BUT WITH THE INCREASING
SUNSHINE...THESE TEMPS SHOULD REBOUND NICELY BY TUESDAY...WITH HIGHS
MOSTLY IN THE 70 TO 80 DEGREE RANGE...THE WARMEST LEVELS OF THE
LONG-TERM. CAPPED INVERSIONS IN OUR STILL-STAGNANT ATMOSPHERE
DURING THE OVERNIGHTS MIGHT LIMIT THE DEGREE OF TEMPERATURE FALL...
SO LOWS WILL AVERAGE ONLY A LITTLE BELOW NORMAL.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
UPPER LOW OVER THE GREAT LAKES WILL CAUSE SOME AVIATION PROBLEMS
STARTING THIS AFTERNOON.
VFR FLIGHT CONDITIONS WERE PREVAILING ACROSS THE AREA LATE THIS
MORNING BUT THE AIR WAS BECOMING INCREASINGLY UNSTABLE WHICH WILL
LEAD TO CLOUDS AND CONVECTION. THERE WILL BE AREAS OF MVFR CEILINGS
AND VISIBILITY IN THE STORMS WITH POSSIBLE HAIL AND STRONG WINDS.
THE STORMS ARE EXPECTED TO MATERIALIZE IN THE HUDSON VALLEY STARTING
AROUND 1700 GMT AND THEY WILL CONTINUE INTO THE EVENING. AREAS OF
IFR MAY BE EMBEDDED IN THE SHOWERS.
CONVECTION WILL TAPER OFF THIS EVENING...BUT RESIDUAL MOISTURE IS
LIKELY TO RESULT IN MVFR VISIBILITIES TONIGHT UNTIL SHORTLY AFTER
DAYBREAK WEDNESDAY IN THE HUDSON VALLEY DUE TO FOG. THE FOG MAY
BECOME DENSE ENOUGH AT KPOU TO RESULT IN IFR AND AT KGFL VISIBILITY
MAY EVEN DROP TO LIFR AT TIMES.
WINDS WILL BE SOUTHERLY 5 TO 10 KNOTS THIS AFTERNOON...GUSTING
TO AROUND 14 KNOTS...WITH HIGHER GUSTS POSSIBLE IN SOME OF THE
THUNDERSTORMS. WINDS WILL DIMINISH TO LESS THAN 5 KNOTS THIS
EVENING AND WILL BE NEAR CALM TONIGHT...THEN SOUTHEAST AROUND
10 KNOTS WEDNESDAY.
OUTLOOK...
WED-SAT...VFR/MVFR...SCATTERED TO NUMEROUS MAINLY AFTN SHRA/TSRA
AND SOME EARLY MORNING BR.
&&
.FIRE WEATHER...
A SLOW MOVING UPPER LOW WILL KEEP THE THREAT OF SHOWERS AND
THUNDERSTORMS ACROSS THE REGION FOR MOST OF THE WORK WEEK. THE
SHOWERS AND THUNDERSTORMS WILL TEND TO BE MORE NUMEROUS DURING
THE AFTERNOONS INTO THE EARLY EVENINGS.
THE RH VALUES WILL RECOVER TO 85 TO 100 PERCENT TONIGHT. EXPECT
THE RH VALUES TO REMAIN RELATIVELY HIGH IN THE MOIST AIR MASS
TOMORROW AFTERNOON WITH MINIMUM VALUES OF 65 TO 80 PERCENT. RH
VALUES WILL RECOVER TO NEAR 100 PERCENT TOMORROW NIGHT AND DROP
BACK TO 60 TO 90 PERCENT THURSDAY.
THE WINDS WILL BE FROM THE SOUTH OR SOUTHEAST TODAY AT AROUND 10
MPH...THEN WILL BECOME LIGHT AT 5 MPH OR LESS TOMORROW NIGHT. THE
WINDS WILL BE SOUTH AT 5 TO 10 MPH ON WEDNESDAY.
&&
.HYDROLOGY...
A FLASH FLOOD WATCH WAS ISSUED FOR THE ADIRONDACKS...LAKE GEORGE
AND SARATOGA REGIONS.
BANDS OF STRONG THUNDERSTORMS ASSOCIATED WITH AN APPROACHING
UPPER LEVEL DISTURBANCE....ARE AFFECTING AREAS FROM THE SCHOHARIE
VALLEY THROUGH THE WESTERN MOHAWK VALLEY AND ADIRONDACKS...AND
WILL CONTINUE THROUGH THIS EVENING. SOME AREAS HAVE RECEIVED OVER
1 INCH OF RAIN...WITH VERY LOCALIZED AMOUNTS OVER 2 INCHES. AS
MULTIPLE LINES AND CLUSTERS OF THUNDERSTORMS TRACK INTO THE
ADIRONDACKS THE REST OF THIS AFTERNOON AND INTO THIS EVENING...AN
ADDITIONAL 1 TO 3 INCHES OF RAIN COULD FALL LOCALLY. SOME
LOCALIZED STORM TOTALS OF 4 TO 5 INCHES ARE POSSIBLE...ESPECIALLY
IN AREAS OF HIGHER TERRAIN.
THE RAINFALL COULD LEAD TO SOME MINOR RISES ON
RIVERS/STREAMS...AND COULD ALSO CREATE PONDING OF WATER IN LOW
LYING...POOR DRAINAGE/URBAN AREAS...ESPECIALLY SHOULD ANY HEAVIER
RAINFALL PERSIST OVER A PARTICULAR AREA. WE WILL HAVE TO MONITOR
FOR TRAINING THUNDERSTORMS OR LOCAL OROGRAPHIC ENHANCEMENT IN THE
SOUTHERLY FLOW TUE AND WED. PRECIPITABLE WATER VALUES WILL
GENERALLY BE IN THE 1-1.5 INCH RANGE FOR THE MID WEEK. SOME HOURLY
RAINFALL RATES COULD BE AROUND A HALF AN INCH AN HOUR.
OVERALL...THE MAIN STEM RIVERS SHOULD BE FINE DUE TO HIGH ZONE
FLASH FLOOD GUIDANCE VALUES. HOWEVER...ANY TRAINING CONVECTIVE
ELEMENTS MOVING REPEATEDLY OVER SATURATED GROUND COULD LEAD TO
SOME ISOLATED SMALL STREAM FLOODING.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NYZ032-033-038>043-
082>084.
MA...NONE.
VT...NONE.
&&
SYNOPSIS...
NEAR TERM...NAS
SHORT TERM...NAS
LONG TERM...ELH
AVIATION...RCK
FIRE WEATHER...NAS
HYDROLOGY...NASHazardous weather outlook, Jun 30, 10:46 AM EST, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
1146 AM EDT TUE JUN 30 2009
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-011100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
1146 AM EDT TUE JUN 30 2009
...SEVERE THUNDERSTORM WATCH 533 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
SEVERE THUNDERSTORM WATCH NUMBER 533 IS IN EFFECT UNTIL 7 PM.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AHEAD OF A STRONG
UPPER LEVEL DISTURBANCE...AND AN OCCLUDED FRONT THIS AFTERNOON.
SOME OF THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL GREATER
THAN OR EQUAL TO THREE QUARTERS OF AN INCH IN DIAMETER...AND OR
DAMAGING WINDS 58 MPH OR GREATER. THE THUNDERSTORMS COULD ALSO
CONTAIN VERY HEAVY RAINFALL. THE THUNDERSTORMS WILL MOVE SOUTHWEST
TO NORTHEAST AT AROUND 25 MPH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THERE IS A CHANCE OF NON SEVERE THUNDERSTORMS ON WEDNESDAY. THESE
THUNDERSTORMS MAY CONTAIN LOCALLY HEAVY RAINFALL.
.SPOTTER INFORMATION STATEMENT...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
SEVERE WEATHER REPORTS CAN BE RELAYED TO LOCAL LAW ENFORCEMENT
FOR RELAY TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Jun 30, 2:30 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
330 PM EDT TUE JUN 30 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL KINGSTON 41.93N 74.00W
06/30/2009 E1.00 INCH ULSTER NY TRAINED SPOTTER
&&
BGMLocal storm report, Jun 30, 2:32 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
332 PM EDT TUE JUN 30 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL LAKE KATRINE 41.98N 73.99W
06/30/2009 E0.75 INCH ULSTER NY PUBLIC
&&
BGMSpecial weather statement, Jun 30, 2:33 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
333 PM EDT TUE JUN 30 2009
NYZ041-050-083-302030-
SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY-SOUTHEAST WARREN NY-
333 PM EDT TUE JUN 30 2009
...SCATTERED STRONG THUNDERSTORM WILL AFFECT SARATOGA AND WARREN
COUNTIES THROUGH 430 PM...
AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A A
CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH
HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE
LOCATED NEAR BALLSTON SPA...MOVING NORTH NORTHWEST AT 25 MPH.
OTHER LOCATIONS INCLUDE BUT ARE NOT LIMITED TO ROUND LAKE...ROCK CITY
FALLS...MILTON...CORINTH AND BALLSTON SPA.
Special weather statement, Jun 30, 2:36 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
336 PM EDT TUE JUN 30 2009
MAZ001-NYZ053-054-084-VTZ013-302000-
WESTERN RENSSELAER NY-EASTERN RENSSELAER NY-BENNINGTON VT-
SOUTHERN WASHINGTON NY-NORTHERN BERKSHIRE MA-
336 PM EDT TUE JUN 30 2009
...A STRONG THUNDERSTORM IN BENNINGTON...RENSSELAER...WASHINGTON AND
BERKSHIRE COUNTIES...
AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING HEAVY RAIN. THIS STORM WAS
LOCATED NEAR WILLIAMSTOWN...OR ABOUT 6 MILES WEST OF NORTH
ADAMS...AND MOVING NORTHWEST AT 30 MPH.
THE THUNDERSTORM WILL BE NEAR...
POWNAL AND BERLIN BY 345 PM EDT
GRAFTON BY 355 PM EDT
HOOSICK FALLS BY 400 PM EDT
Local storm report, Jun 30, 2:47 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
347 PM EDT TUE JUN 30 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 1 NE KINGSTON 41.94N 73.98W
06/30/2009 ULSTER NY TRAINED SPOTTER
TREES AND WIRES DOWN.
&&
BGMLocal storm report, Jun 30, 2:50 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
350 PM EDT TUE JUN 30 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM HAIL GANSEVOORT 43.20N 73.65W
06/30/2009 E0.75 INCH SARATOGA NY PUBLIC
&&
BGMThunderstorm Wind, Bennington
- When
- June 30, 2:59 PM EST
- Where
- Bennington County, 0.86 mi SE of Bennington
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 42.870, -73.190
A wind gust of 59 mph was recorded at 1459 LST by the ASOS at the Bennington Morse State Airport in Bennington.
Flash Flood, Bennington
- When
- June 30, 5:10 PM EST to 8:00 PM EST
- Where
- Bennington County, 0.86 mi SE of Bennington to 0.54 mi E of Bennington
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 42.870, -73.190
Torrential rain from thunderstorms produced flash flooding in Bennington. Several vehicles were disabled in high water on South Street in Bennington.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Arkansas, June 30, 2009$73 million · 2.75 in hail · 76 events
- Flash Flooding and Flood in Pennsylvania, June 30, 2009$9.3 million · 4 events
- Hail and Damaging Wind in Kentucky, June 30, 2009$500,000 · 1 in hail · 5 events
- Flash Flood and Damaging Winds in Arizona, June 30, 20091 injured · $203,000 · 74 kt wind · 4 events
- Tornado and Hail in Montana, June 30, 2009$100,000 · EF0 · 22 events
- Lightning Strikes in Texas, June 30, 2009$250,000 · 2 events
- Damaging Winds in Tennessee, June 30, 20091 injured · $85,000 · 55 kt wind · 2 events
- Hail and Damaging Winds in Pennsylvania, June 30, 2009$25,000 · 1 in hail · 10 events
- Hail in Missouri, June 30, 2009$30,000 · 3 in hail · 2 events
- Damaging Wind in Arkansas, June 30, 2009$25,000 · 58 kt wind · 1 event
- Flash Flooding and Hail in New Jersey, June 30, 2009$17,000 · 1.5 in hail · 9 events
- Flash Flood and Flood in New York, June 30, 2009$10,000 · 1 in hail · 20 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 171061, 171060.